MAUDE Adverse Event Report: SALTER LABS SALTER LABS; ENDOTRACHEAL TUBE, HIGH VOLUME LOW PRESSURE (PFHV), CUFFED, PARKER, 7.0MM

SALTER LABS SALTER LABS; ENDOTRACHEAL TUBE, HIGH VOLUME LOW PRESSURE (PFHV), CUFFED, PARKER, 7.0MM
Model Number H-PFHV-70
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The tracheal cuff would not hold pressure during intubation.This would cause an interruption in patient therapy delaying intubation.
 
Event or Problem Description
Cracked cuff valve."this incident occurred last weekend.It was reported to me that the endotracheal tube cuff was not holding pressure.The patient was subsequently re- intubated with a different tube (same size and lot#) and the second cuff was again, not holding pressure.After examining the valve on both tubes it was noted that either the valve or pilot balloon were cracked.The anesthetist inflated the balloon and occluded the pilot line to keep the cuff inflated.This was a very unusual occurrence.I was not present, but assume it was rather a manufacturing defect than damage from handling." has occurred multiple times and twice on one patient.Tubes tested fine but failed on patient.
 
Additional Manufacturer Narrative
The tracheal cuff would not hold pressure during intubation.This would cause an interruption in patient therapy delaying intubation.The complaint of "cuff not holding pressure."regarding part h-pfhv-70 was not confirmed.The root cause was not determined.A risk assessment was performed and the ultimate risk was determined to be low which does not require the initiation of a capa.There have been no other complaints regarding the same part and a similar issue within the 24 months preceding this reported event.A resolution letter was sent to the customer.Complaints will continue to be monitored for possible trends.
 
Event or Problem Description

Brand Name
SALTER LABS
Common Device Name
ENDOTRACHEAL TUBE, HIGH VOLUME LOW PRESSURE (PFHV), CUFFED, PARKER, 7.0MM
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key19007057
Report Number3000219639-2024-00033
Device Sequence Number21175346
Product Code BTR
UDI-Device Identifier00607411952739
UDI-Public00607411952739
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH-PFHV-70
Device Catalogue NumberH=PFHV-70
Device Lot Number2301HV0214K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown